MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY
Catalog Number UNBS-6-15-CS
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a percutaneous nephrolithotomy (pnl) and exchange of nephrostomy catheter was performed.The physician incised fascia at first and then, advanced a balloon contained in the ultraxx nephrostomy balloon and set over a wire guide percutaneously.He attempted to dilate the nephrostomy from 10 french size to 18 french size with the balloon to make a tract for an endoscope.Although the balloon did not touch a renal stone, it was ruptured during inflation.He used a fascial dilator (made of metal) instead and the dilation of the fistula could be completed successfully.After that, pnl was performed, catheter was exchanged as planned and the procedure was completed.There were no adverse effects to the patient.
 
Event or Problem Description
Additional information was received on 20nov2018.As reported, the physician attempted to inflate to15 atm but the balloon ruptured before reaching 15 atm.The exact pressure is unknown when the balloon burst.The balloon was inflated with water and media using the inflation device contained in the unbs-6-15-cs kit.The balloon burst occurred at the tip of the balloon.The device is not available to return for analysis.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information received: investigation evaluation: the complaint device was not returned for an evaluation and no photograph or imaging was provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.A review of the device history observed no non-conformances related to the reported failure mode.A review of complaint history records revealed one additional complaint associated with lot number 9179613.The complaint is for an unrelated failure mode.This device is shipped with the instructions for use (ifu) which contains the following relevant precautions: ultraxx nephrostomy balloon and set.Do not exceed the maximum rated burst pressure (listed on label) for this balloon device.Do not pre-inflate the balloon.Refer to product label or the inflation check valve on the balloon device for appropriate balloon volume.How supplied.Upon removal from the package, inspect the product to ensure no damage has occurred.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A definitive conclusion regarding the cause of the reported failure could not be established.Per the quality engineering risk assessment, no additional risk mitigating activity is required at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON AND SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8055114
Report Number1820334-2018-03382
Device Sequence Number19312986
Product Code LJE
UDI-Device Identifier00827002460379
UDI-Public(01)00827002460379(17)210920(10)9179613
Combination Product (Y/N)N
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Catalogue NumberUNBS-6-15-CS
Device Lot Number9179613
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1